Virginia, 2012

Damaging Wind in Virginia, July 6, 2012

July 6, 2012 · NWS RNK · 1 event in 1 county or zone

S. ridge.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Widely scattered storms developed near a northwest to southeast oriented frontal boundary on the eastern periphery of a broad central U.S. ridge. One of the storms turned severe with damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 6, 3:20 PM EST, 0 minutes earlier.

Area forecast discussion, Jul 6, 3:20 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT FRI JUL 6 2012

.SYNOPSIS...
STRONG UPPER LEVEL AREA OF HOT HIGH PRESSURE WILL OOZ OVER THE
AREA THIS WEEKEND. THIS HIGH WILL BREAK DOWN AFTER THE WEEKEND...
ALLOWING A SURFACE COLD FRONT TO MOVE SOUTH FROM THE GREAT LAKES
THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 300 PM EDT FRIDAY...

ISOLATED STORMS WILL FALL APART QUICKLY TONIGHT WITH LOSS OF
HEATING. A FEW MORE STORMS MAY FORM BEFORE SUNSET ALONG THE MIDLEVEL
MOISTURE BOUNDARY AS IT SINKS SOUTH...WHICH IS ATTM JUST SOUTH OF
THE ROANOKE VALLEY. THUS TONIGHT SHOULD BE WARM BUT CLOUD AND RAIN
FREE. WITH THIS PARTICULAR HEAT WAVE...UPPER HIGH IS CENTERED OVER
CENTRAL ILLINOIS...MUCH FURTHER NORTH THAN LAST WEEKEND...KEEPING
ANY DOWNSLOPING EFFECT TO A MINIMUM. H5 HEIGHTS ARE ACTUALLY
FORECAST TO BE A FEW DECAMETERS GREATER. LACK OF NORTHERLY COMPONENT
MAY KEEP DEWPOINTS FROM MIXING OUT MUCH ACROSS THE PIEDMONT AND
SOUTHSIDE ON SATURDAY...PERHAPS STAYING IN THE UPPER 60S AND LOWER
70S...ESPECIALLY WITH MOISTURE SOMETIMES POOLING UNDERNEATH A LEE
TROUGH. WITH MAX T IN THE LOW 100S POSSIBLE...HEAT INDICES COULD RUN
CLOSE TO 110F. WILL LEAVE HEAT ADVISORY AND EXCESSIVE HEAT WATCH IN
PLACE FOR NOW THOUGH...BUT THE EXCESSIVE HEAT STATEMENT MAY NEED TO
BE EXPANDED FURTHER SOUTH IF DEWPOINT/TEMPERATURE FORECAST HOLDS.
WITH EVEN MORE DRIER AIR ALOFT THAN TODAY...CHCS FOR PRECIP WILL BE
EVEN LESS SATURDAY AND PERHAPS MOSTLY WELL SOUTH OF RT 460.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 415 PM FRIDAY...

BIG BUBBLE OF HOT HIGH PRESSURE WITH SINKING AIR WILL RESIDE OVER
THE AREA SUNDAY...A CONTINUATION OF THE UNSEASONABLY WARMTH FROM
SATURDAY. WEEKEND WILL NET SOME OF THE WARMEST TEMPERATURES SO FAR
THIS SUMMER WITH HEAT INDICIES CLOSE TO 110F FOR THE PIEDMONT AND
SOUTHSIDE.

AFTER SUNDAY THE HOT PATTERN BREAKS...THE UPPER RIDGE
RETROGRADING WEST AND ALLOWING FOR UPPER LEVEL TROUGHING ACROSS
THE ERN CONUS. COLD FRONT IS FCST TO MOVE SOUTH FROM THE GREAT
LAKES SUNDAY...AND INTO OUR REGION MONDAY. UNCERTAINTY EXISTS ON
HOW FAR SOUTH LATITUDE THIS FRONT WILL PROGRESS B4 BECOMING
STATIONARY. THE MODELS ARE LESS AGGRESSIVE THIS MODEL RUN...AND IF
THIS TREND CONTINUES...SUGGEST THE FRONT WILL NOT CLEAR THE
FORECAST AREA LEAVING US IN A COORIDOR JUST SOUTH OF THE FRONT
THAT WILL BE SUBJECT TO A DAILY DELUGE OF SHOWER AND THUNDERSTORM
ACTIVITY. ADDITION OF WIDESPREAD CLOUDS AND PRECIP SHOULD PROVIDE
MORE NOMINAL NUMBERS FOR TEMPERATURES...CLOSER TO NORMAL FOR THE
HIGHS...BUT THE OVERNIGHT LOWS WILL REMAIN VERY MILD...5 TO 10
DEGREES ABOVE NORMAL. THE DEWPOINT LOOKS LIKE IT IS ALSO GOING TO
REMAIN ELEVATED...SO NO RELIEF FROM THE STICKIES.

INTRODUCED CHC POPS AHEAD OF THE FRONT LATE SUNDAY AND SUNDAY
NIGHT WITH GRADUAL UPTICK IN POPS MONDAY AS THE FRONT WILL RESIDE
ON OUR DOORSTEP.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...

MODELS/ENSEMBLES REMAIN IN GENERAL AGREEMENT WITH THE LARGE SCALE
PATTERN THROUGH THE END OF NEXT WEEK. A MEAN RIDGE WILL RESIDE OVER
THE ROCKIES AND VICINITY MEANWHILE TROFFING DEVELOPS OVER THE NERN
QUADRANT OF THE NATION ON TUESDAY. THE MODELS REMAIN CONSISTENT THAT
COOL DOWN WILL TAKE FORM EARLY NEXT WEEK...SHAVING ABOUT 10 DEG C
OFF THE 85H TEMP AND TRIMMING SFC TEMPS TO A MORE TOLERABLE LEVEL.
HIGH TEMPERATURES ON TUE-THU WILL BE NEAR TO SLIGHTLY BELOW NORMAL
IN THE UPPER 70S OVER THE MOUNTAINS TO LOW 80S OVER THE PIEDMONT.
HOWEVER PRECIPITATION AND ASSOCIATED CLOUD COVER WILL PLAY A ROLE IN
HOW MUCH WE WARM UP DURING THE DAY.

IN ADDITION GUIDANCE IS NOW INDICATING THAT THE STRONG RIDGE
OVER THE ATLC MAY TRY TO BUILD WWD INTO THE SERN U.S. BY
WED-THU...SERVING TO WEAKEN THE NERN TROF ALOFT AND STALL THE SFC
FRONT THAT WILL MOVE IN EARLY NEXT WEEK. HOWEVER THE BIG QUESTION IS
HOW FAR SOUTH THE FRONT WILL DRIFT BEFORE STALLING. THERE IS
CURRENTLY SOME MODEL DISAGREEMENT WITH THIS AS THE GFS IS STALLING
THE FRONT FURTHER NORTH WITH THE MAIN AXIS OF CONVERGENCE ONLY
MAKING IT TO NORTH CAROLINA BEFORE DRIFTING BACK NORTHWARD...WHEREAS
THE EC PUSHES THE FRONT INTO GA/SC. THE CURRENT FORECAST IS MORE
IN-LINE WITH THE GFS AND POPS HAVE BEEN INCREASED TO THE UPPER
40S/LOW 50S FOR THE TUES-THURS AS THE FRONT BECOMES MORE NE-SW
ORIENTED WITH LOW-LEVEL SOUTHERLY UP-SLOPE DEVELOPING ALONG THE BLUE
RIDGE. POPS WILL NEED TO BE ADJUSTED AS THE GFS AND EC COME
INTO ALIGNMENT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 732 AM EDT FRIDAY...

CLEARER SKIES TONIGHT MAY LEAD TO IFR VIS/CIG AT LWB...BUT LAMP
GUIDANCE HAS BEEN TOO PESSISMISTIC REGARDING THESE CONDITIONS OVER
THE PAST SEVERAL NIGHT. FOR NOW WILL KEEP CONDS AT MVFR THERE.
ELSEWHERE MOSTLY VFR IS EXPECTED. AN ISOLATED STORM MAY DEVELOP
FOR THE REST OF THIS AFTERNOON ALTHOUGH THE THREAT WASN'T ENOUGH
TO INCLUDE IN THE TAFS. SATURDAY WILL BE SIMILAR WITH EVEN LESS OF
A CHC OF PRECIP WITH THE CENTER OF THE UPPER HIGH MOVING TO
CENTRAL KENTUCKY.

THE SAME DAILY WEATHER PATTERN IS EXPECTED TO PERSIST THROUGH THE
WEEKEND...WITH ISOLATE THUNDERSTORMS DEVELOPING WITH DAYTIME
HEATING...AND GRADUALLY DIMINISHING AFTER SUNSET. THE OTHER
CONCERN WILL BE PATCHES OF FOG DURING THE EARLY MORNING
HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND
ACROSS AREAS WHICH MAY RECEIVE RAINFALL.

A COLD FRONT LOOKS TO REACH THE AREA BY LATE SUNDAY INTO
MONDAY...WITH A BETTER THREAT OF ORGANIZED STORMS MONDAY AND
TUESDAY WITH COOLER AND DRIER CONDS ARRIVING WEDNESDAY.

&&

.CLIMATE...
WITH THE RIDGE BUILDING EASTWARD AGAIN GOING TO KEEP TEMPERATURES
REACHING TOWARD RECORD HIGHS.

      JULY 6TH        JULY 7TH       JULY 8TH
      RECORD HIGH     RECORD HIGH    RECORD HIGH
ROA     100/1999        101/1930       101/1977
LYH      98/2010         98/2010        99/1977
DAN     102/1990        104/2010       102/2010
BCB      94/2010         94/2010        96/1988
BLF      92/2010         92/2010        93/1988

IN ADDITION SOME RECORD WARMEST LOW TEMPERATURES MAY BE SET
OVER THE NEXT SEVERAL NIGHTS.

&&

.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.

N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR VAZ044>046-
     058-059.
     EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR VAZ047.
NC...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR NCZ006.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KM
SHORT TERM...PM
LONG TERM...JC
AVIATION...KM
CLIMATE...
EQUIPMENT...PM
Hazardous weather outlook, Jul 6, 3:05 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT FRI JUL 6 2012

NCZ006-VAZ044>046-058-059-072015-
CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-CHARLOTTE-
405 PM EDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES TODAY WILL BE CLOSE TO THE CENTURY MARK.
COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 100 TO
104 DEGREES FOR A COUPLE OF HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

FOR SATURDAY AND SUNDAY...HEAT INDEX VALUES EACH DAY MAY REACH
105 TO 109 DEGREES...ESPECIALLY BETWEEN NOON AND 8PM.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>005-019-020-VAZ022>024-032>035-043-072015-
SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
405 PM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL BE IN THE UPPER 90S TO LOW 100S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FOR SATURDAY AND SUNDAY...HEAT INDEX VALUES EACH DAY MAY REACH
105 TO 109 DEGREES...ESPECIALLY BETWEEN 2PM AND 8PM.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-WVZ042>045-072015-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
405 PM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS SHOULD FIRE UP THIS AFTERNOON.
SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ047-072015-
BUCKINGHAM-
405 PM EDT FRI JUL 6 2012

...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES THIS AFTERNOON WILL APPROACH 100 DEGREES. COMBINED
WITH THE HUMIDITY...HEAT INDICES WILL BE AROUND 100 TO 104 DEGREES
FOR A COUPLE OF HOURS.

ALSO...ISOLATED STORMS ARE EXPECTED THIS AFTERNOON...WITH SOME
POSSIBLY BRINGING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

FOR SATURDAY...HEAT INDICES ARE EXPECTED TO REACH AROUND 110
DEGREES FOR A FEW HOURS DURING THE AFTERNOON.

SUNDAY...HEAT INDEX VALUES MAY REACH 105 TO 109
DEGREES...ESPECIALLY BETWEEN NOON AND 8PM.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE
PERIOD... MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 9:27 AM EST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 AM EDT FRI JUL 6 2012

VAZ024-035-061515-
AMHERST VA-ROCKBRIDGE VA-
1027 AM EDT FRI JUL 6 2012

...THUNDERSTORMS WILL AFFECT AMHERST AND ROCKBRIDGE COUNTIES...

AT 1024 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
ROCKBRIDGE BATHS...MOVING SOUTH AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CORNWALL AROUND 1035 AM...ALTO AROUND 1040
AM...ORONOCO...AND BUENA VISTA CITY AROUND 1045 AM...FORKS OF
BUFFALO...AND LOWESVILLE AROUND 1050 AM...CLIFFORD AROUND 1055 AM AND
PLEASANT VIEW AROUND 1100 AM.

LAT...LON 3802 7936 3793 7920 3789 7915 3785 7914
      3782 7916 3777 7906 3772 7906 3771 7902
      3753 7897 3752 7934 3778 7943 3802 7938
Local storm report, Jul 6, 9:28 AM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1028 AM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     DARBY                   36.12N 81.50W
07/05/2012                   WILKES             NC   911 CALL CENTER

            TREES DOWN. 1 TREE BLEW DOWN IN DARBY...ANOTHER ALONG ELK
            CREEK DARBY ROAD JUST SOUTHEAST OF DARBY. LOTS OF SMALL
            LIMBS AND DEBRIS LITTERED THE HIGHWAY.

&&

11
Local storm report, Jul 6, 9:33 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1033 AM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     DARBY                   36.12N 81.50W
07/05/2012                   WILKES             NC   PUBLIC

            TREES DOWN. 1 TREE BLEW DOWN IN DARBY...ANOTHER ALONG ELK
            CREEK DARBY ROAD JUST SOUTHEAST OF DARBY. LOTS OF SMALL
            LIMBS AND DEBRIS LITTERED THE HIGHWAY.

&&
REPORT CAME FROM ELLERS STORE NEAR DARBY

11
Special weather statement, Jul 6, 1:26 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT FRI JUL 6 2012

VAZ016-032-061900-
CARROLL VA-PATRICK VA-
226 PM EDT FRI JUL 6 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ARARAT...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR GROUNDHOG MOUNTAIN AROUND 300 PM.

LAT...LON 3657 8064 3661 8077 3678 8052 3674 8048
      3672 8048 3672 8046 3668 8042 3655 8057

RCS
Special weather statement, Jul 6, 2:46 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT FRI JUL 6 2012

VAZ019-062015-
ALLEGHANY VA-
346 PM EDT FRI JUL 6 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF JORDAN MINES...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR EARLEHURST AROUND 415 PM.

LAT...LON 3775 8010 3762 8019 3768 8029 3769 8030
      3773 8025 3773 8026 3780 8020

RCS

The radar

The Roanoke radar (KFCX), 83 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alleghany

When
July 6, 3:20 PM EST
Where
Alleghany County, 1.38 mi S of Moss Run
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.760, -80.120

Multiple trees brought down by high winds on Dunlap Creek Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2012Every state in 2012This day in weather historyWarnings in Virginia, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402706.